MAUDE Adverse Event Report: MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ZINGER GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number ZNGRS180S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: one zinger guidewire returned for analysis loaded in the tip of an rdn spyral catheter and it was not possible to remove it.Kinks were evident on the guidewire.The end weld was present.The guidewire was observed exiting the guide wire entry port of the spyral catheter.A detachment of the guidewire had occurred at this point.The material at the detachment site was jagged and uneven.The remainder of the guidewire did not return for analysis.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use two rdn016 symplicity spyral catheters and one g3 generator device to treat a non-tortuous iliac artery, non-tortuous renal artery and non-calcified lesion in the right renal artery.The catheters and generator were prepped per ifu.The generator preventative maintenance was performed per schedule.It was reported that an error code occurred during use/treatment and a connection issue was encountered.It was detailed that during the initial connection of the first catheter, the generator displayed the message "medtronic catheter not recognized.Please unplug and fully re-insert".Multiple attempts were made, including restarting the generator, pushing the cable of the catheter in the generator socket and moving the needles of the catheter, however, the catheter was not recognized.The second catheter was attempted to use but the same message was displayed.The needles inside the cable of the second catheter were moved and after several attempts the generator displayed a message 'new patient'.After the catheter was inserted to the patient the generator displayed the same message 'new patient'.An attempt was made to insert the new patient, however, the message 'medtronic catheter not recognized, unplug and fully re-insert' was displayed.Attempts were made to enter the new patient by pressing the bottom but the generator message still remained on the monitor and would not accept any action.It was later reported that a medtronic zinger guidewire became entrapped in the tip of one of the rdn guidewires.The guidewire was examined and flushed before use with no issues/kinks noted.There were no difficulties noted when loading the device onto the guidewire.The guide wire was used successfully with the guide catheter to find the position in the artery.The generator data was not available.The generator was used successfully in a procedure prior to the display failure.The patient w as reported alive with no injury.During servicing of the g3 generator on return it was observed that there was a shaking screen during startup for only a few minutes.The self test did not complete without faults.There was no visible damage and the reason for return could not be duplicated.The data was retrieved.
 
Additional Manufacturer Narrative
Correction/additional information: connection was attempted about 10 times across the 2 catheters.The patient did not receive the therapy because the catheter was unable to be connected.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
ZINGER GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15549379
Report Number1220452-2022-00071
Device Sequence Number1958242
Product Code DQX
UDI-Device Identifier00643169452558
UDI-Public00643169452558
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model NumberZNGRS180S
Device Catalogue NumberZNGRS180S
Device Lot NumberG19A08734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer09/18/2022
11/17/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date10/12/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale